MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 420619
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant street address:(b)(6) complainant city: pasig city complainant state: metro manila complainant postal code: (b)(6) complainant country: philippines name of affiliation: getz bros.Philippines, inc.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
The distributor reported that colored dot was found on the dressing.The product was not used.Photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Correction: h4: device manufacture date - in initial emdr, the manufacture date was added as 15 september 2023, but the batch record confirms the manufacture date is 18 september 2023.Hence, it has been corrected.Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h11: investigation summary a batch record review was completed, and no discrepancies were found.Aquacel foam adh 12.5x12.5(1x10) nai was manufactured under system application product (sap) code 1703936 and manufacturing lot number 3j02327 on 18/sep/2023.System application product (sap) identified the manufacture date as 15/sep/2023, but the batch record confirms the batch production began on 18/sep/2023.Lot # 3j02327 was sterilized under work order (b)(4) and released on review of results of sterilization provided by sterilization company steris.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 3j02327.This is only complaint for the affected lot registered within database.Four photographs were received for this issue and have been evaluated in accordance with work instructions (wi).The photographs confirm the expected lot, product and the complaint issue where foreign matter in the form of a grey dot is seen near the edge of the adhesive border of the dressing with a tappi chart.The tappi chart identifies the dot as slightly larger than 0.10mm, although a unit of measurement is not seen.The complaint sample was not requested for this complaint due to the foreign matter resembling examples from complaint record in database received from the same complainant, resulting in corrective and preventive actions (capa) record in database being raised.The corrective and preventive actions (capa) investigation covers 6 previous complaints for foreign matter which have been trended together.During investigation, black dots were also found in the pink polyurethane film (pu) received from the supplier, confirming that the matter was not originating at convatec.The supplier was issued with supplier corrective action request supplier corrective action report (scar) record in database, in which 3 types of contaminants were identified and mitigation plans put in place by the supplier.Corrective and preventive actions (capa) record in database remains open for implementation actions to be completed.The lot under complaint is confirmed as within bounding of this corrective and preventive actions (capa), communicated to the corrective and preventive actions (capa) owner on 17/oct/2024.The acceptable quality level (aql) from procedure instruction (pd) identify contamination as 0.40, with an accept 5 and reject 6 based upon a sample of (b)(4) dressings and batch size of (b)(4) dressings.As only 1 pack remain in distribution center (dc)s, it is likely over (b)(4) dressings have been exhausted, and as only a single dressing has been reported for foreign matter.The dressings are inspected by operators, but as the foreign matter is of such a small size (approximately 0.15-0.2mm on the tappi chart indicated), this foreign matter in particular would have been difficult to spot by human inspection at validated line speeds.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop) to date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 1000317571.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key20531307
Report Number1000317571-2024-00076
Device Sequence Number8247666
Product Code NAC
UDI-Device Identifier00768455123711
UDI-Public00768455123711
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number420619
Device Lot Number3J02327
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown